MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG45022UX
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure one onyx frontier coronary drug eluting stent deformed in vivo during positioning/advancement.The lesion being treated was non-tortuous, moderately calcified in the ostium of the right coronary artery (rca).Negative prep was performed prior to use with no issues.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the stent. intravascular ultrasound (ivus) was conducted, and it was noted that the degree of calcium was underestimated.The stent did not cross the lesion on the first attempt, so it was removed to prevent further dilation.Upon inspection prior to reinsertion, the stent was noticed to be bunched up on balloon.It was stated that the issue was attributed to the calcium present,not the stent itself.A non-medtronic guide extension catheter and a new stent were used to complete the procedure.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: the device returned for evaluation.The stent was positioned on the balloon between the marker bands in accordance with the positioning specification.However, due to deformation, the stent did not meet the visual acceptance criteria.Deformation was observed on the mid wraps, with struts raised.No deformation was evident on the distal tip.The device also returned with a detachment on the hypotube.The detachment site on the hypotube material was oval and jagged.Kinks were evident on the hypotube proximal distal to the detachment site.No other damage was observed on the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the device was inspected prior to use with no issues.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23424865
Report Number9612164-2025-05331
Device Sequence Number20896447
Product Code NIQ
UDI-Device Identifier00763000511753
UDI-Public(01)00763000511753(17)280311(10)0012712922(20)01
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG45022UX
Device Catalogue NumberONYXNG45022UX
Device Lot Number0012712922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/03/2025
11/26/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date11/10/2025
12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale